Question of the Week # 315

315)  A 64-year-old man with history of diabetes mellitus is evaluated in your office during a follow-up visit . He was admitted to the hospital one week ago because of incidentally discovered high serum potassium of 7.0mEq/L on his routine labs. He has history of hypertension and Stage I chronic kidney disease . His medications prior to the hospital admission included glyburide and enalapril. However, Enalapril was discontinued and he was started on hydrochlorthiazide during that admission. He denies any complaints at this time. A serum potassium level is 4.5mEq/l , serum creatinine 1.8mg% and urinalysis reveals proteinuria. 24 hour urine collection reveals 300mg proteinuria/24hrs. Which of the following is the most appropriate next step?

A) Re-start Enalapril at 50% of  previous dose

B) Start Losartan

C) Start Hydralazine and Isosorbide

D) Start Spironolactone

E) Renal biopsy

 

10 Responses

  1. aaaaaaaaa

  2. d

  3. a

  4. A – the patient has microalbuminuria. Re-start ACE inhibitors to reduce the rate of progression of kidney damage.

  5. a

  6. ccc

  7. A……….

  8. what is the ans Dr. REd?

    thank u zee!

  9. A
    http://xa.yimg.com/kq/groups/21731005/559947357/name/Manejo+da+Hipecalemia+e+IECA.pdf

  10. a

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: